Duke Mathematical Journal

On Borel summation and Stokes phenomena for rank-1 nonlinear systems of ordinary differential equations

Ovidiu Costin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 93, Number 2 (1998), 289-344.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077230883

Digital Object Identifier
doi:10.1215/S0012-7094-98-09311-5

Mathematical Reviews number (MathSciNet)
MR1625999

Zentralblatt MATH identifier
0948.34068

Subjects
Primary: 34A20
Secondary: 34E05: Asymptotic expansions

Citation

Costin, Ovidiu. On Borel summation and Stokes phenomena for rank- $1$ nonlinear systems of ordinary differential equations. Duke Math. J. 93 (1998), no. 2, 289--344. doi:10.1215/S0012-7094-98-09311-5. https://projecteuclid.org/euclid.dmj/1077230883


Export citation

References

  • [1] W. Balser, From Divergent Power Series to Analytic Functions, Lecture Notes in Math., vol. 1582, Springer-Verlag, Berlin, 1994.
  • [2] W. Balser, B. L. J. Braaksma, J.-P. Ramis, and Y. Sibuya, Multisummability of formal power series solutions of linear ordinary differential equations, Asymptotic Anal. 5 (1991), no. 1, 27–45.
  • [3] M. V. Berry, Uniform asymptotic smoothing of Stokes's discontinuities, Proc. Roy. Soc. London Ser. A 422 (1989), no. 1862, 7–21.
  • [4] M. V. Berry, Infinitely many Stokes smoothings in the gamma function, Proc. Roy. Soc. London Ser. A 434 (1991), no. 1891, 465–472.
  • [5] M. V. Berry and C. J. Howls, Hyperasymptotics, Proc. Roy. Soc. London Ser. A 430 (1990), no. 1880, 653–668.
  • [6] M. V. Berry and C. J. Howls, Unfolding the high orders of asymptotic expansions with coalescing saddles: Singularity theory, crossover and duality, Proc. Roy. Soc. London Ser. A 443 (1993), no. 1917, 107–126.
  • [7] E. Borel, Leçons sur les series divergents, Gauthier-Villars, Paris, 1901.
  • [8] B. L. J. Braaksma, Multisummability of formal power series solutions of nonlinear meromorphic differential equations, Ann. Inst. Fourier Grenoble 42 (1992), no. 3, 517–540.
  • [9] F. T. Cope, Formal solutions of irregular linear differential equations, Part I, Amer. J. Math. 56 (1934), 411–437.
  • [10] O. Costin, Exponential asymptotics, transseries, and generalized Borel summation for analytic, nonlinear, rank-one systems of ordinary differential equations, Internat. Math. Res. Notices (1995), no. 8, 377–417.
  • [11] O. Costin, in preparation.
  • [12] O. Costin and M. D. Kruskal, Optimal uniform estimates and rigorous asymptotics beyond all orders for a class of ordinary differential equations, Proc. Roy. Soc. Lond. Ser. A 452 (1996), no. 1948, 1057–1085.
  • [13] O. Costin and M. D. Kruskal, in preparation.
  • [14] J. Écalle, Fonctions Resurgentes, Publ. Math. Orsay, vol. 81, Université de Paris-Sud, Departément de Mathématique, Orsay, 1981.
  • [15] J. Écalle, Finitude des cycles limites et accéléro-sommation de l'application de retour, Bifurcations of Planar Vector Fields (Luminy, 1989), Lecture Notes in Math., vol. 1455, Springer-Verlag, Berlin, 1990, pp. 74–159.
  • [16] J. Écalle, Six lectures on transseries, analysable functions and the constructive proof of Dulac's conjecture, Bifurcations and Periodic Orbits of Vector Fields (Montreal, PQ, 1992), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 408, Kluwer, Dordrecht, 1993, pp. 75–184.
  • [17] J. Écalle and F. Menous, Well-behaved convolution averages and the non-accumulation theorem for limit-cycles, The Stokes Phenomenon and Hilbert's 16th Problem (Groningen, 1995), World Sci., River Edge, N.J., 1996, pp. 71–101.
  • [18] E. Fabry, Sur les Intègrales des équations différentielles linèaires coefficients rationnels, Gauthier-Villars, Paris, 1885.
  • [19] G. H. Hardy, Divergent Series, Clarendon, Oxford, 1949.
  • [20] A. S. B. Holland, Introduction to the Theory of Entire Functions, Pure Appl. Math., vol. 56, Academic Press, New York-London, 1973.
  • [21] M. Iwano, Intégration analytique d'un système d'équations différentielles non linéaires dans le voisinage d'un point singulier. I, Ann. Mat. Pura Appl. (4) 44 (1957), 261–292.
  • [22] M. D. Kruskal and H. Segur, Asymptotics beyond all orders in a model of crystal growth, Stud. Appl. Math. 85 (1991), no. 2, 129–181.
  • [23] J. F. Ritt, Differential Algebra, Amer. Math. Soc., New York, 1950.
  • [24] Segur, H. and Tanveer, S. and Levine, H., eds., Asymptotics Beyond All Orders, NATO Adv. Sci. Inst. Ser. B Phys., vol. 284, Plenum, New York, 1991.
  • [25] Y. Sibuya, Global Theory of a Second Order Linear Ordinary Differential Equation with a Polynomial Coefficient, North-Holland Math. Stud., vol. 18, North-Holland, Amsterdam, 1975.
  • [26] G. G. Stokes, On the discontinuity of arbitrary constants which appear in divergent developments, Trans. Cambridge. Philos. Soc. 10 (1857), 106–128, reprinted in Mathematical and Physical Papers by the Late Sir George Gabriel Stokes, Vol. IV, Cambridge Univ. Press, Cambridge, 1904, 77–109.
  • [27] A. Tovbis, Normal forms of holomorphic matrix-valued functions and corresponding forms for singular differential operators, Linear Algebra Appl. 162–164 (1992), 389–407.
  • [28] W. Wasow, Asymptotic Expansions for Ordinary Differential Equations, Pure Appl. Math., vol. 14, Wiley-Interscience, New York-London-Sydney, 1965.